Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Sep 12, 2012, 1:39 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 1:39 PM EDT (17:39 UTC)
- Expired
- Sep 13, 2012, 12:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
564 WHUS72 KJAX 121739 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 139 PM EDT WED SEP 12 2012 AMZ470-472-474-130400- /O.NEW.KJAX.SC.Y.0033.120912T1739Z-120913T0400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 139 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...EAST TO NORTHEAST WINDS 20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ENYEDI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 9:01 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 12, 9:01 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 AM EDT WED SEP 12 2012
...HIGH RISK OF RIP CURRENTS...
.UPDATE...THE 12Z JAX SOUNDING REPORTED 1.37 INCHES OF PRECIPITABLE
WATER...MOST OF WHICH WAS BELOW 640 MB UNDER AN INVERSION. SPEEDY 20 KNOT
EASTERLY FLOW WAS BELOW THIS LAYER WHICH WAS BRINGING SCATTERED
COASTAL SHOWERS AS FAR INLAND AS TRAIL RIDGE BEFORE THEY STARTED
TO SIGNIFICANTLY WEAKEN. UPDATE THE GRIDS TO RAISE RAIN CHANCES
ALONG THE GA AND NASSAU COUNTY COASTS THIS MORNING TO AROUND 30-40%
THEN SHOW A WSW PROGRESSION OF RAIN CHANCES INLAND TOWARD I-75 INTO
THE LATE AFTERNOON. BASED ON FORECAST SOUNDINGS BELIEVE THAT THERE
IS LITTLE CHANCE FOR THUNDERSTORMS TODAY GIVEN SHALLOW MOISTURE DEPTH
AND STRONG INVERSION...SO OPTED TO LEAVE IN ISOLD TS FOR OUR
INLAND ZONES THIS AFTN.
TEMPS WILL WARM INTO THE LOW 80S COAST TO MID/UPPER 80S INLAND
UNDER BREEZY WINDS OF 15-20 MPH AND PARTLY CLOUDY SKIES.
EXPECT A SIMILAR WEATHER PATTERN TONIGHT WITH A RELATIVELY DRY
EVENING...THEN INCREASING RAIN CHANCES ALONG THE COAST DURING THE
EARLY MORNING HOURS. SHOWERS WILL MOVE INLAND TOWARD TRAIL RIDGE
AGAIN EARLY THU MORNING...WITH THE SREF AND NAM BOTH SHOWING
SLIGHT HIGHER RAIN CHANCES ACROSS COASTAL SE GA.
&&
.AVIATION...PREVAILING VFR EXPECTED TODAY UNDER BREEZY EAST WINDS
OF 15-20G25KT. TEMPO MVFR IS EXPECTED IN SCATTERED SHOWERS TODAY.
&&
.MARINE...SMALL CRAFT EXERCISE CAUTION LOOKS ON TRACK FOR THE
COASTAL WATERS WHERE SUSTAINED ENE WINDS WERE 17G23KTS AT BUOY
41008 AND SEAS WERE 5 FT IN A 2 FT 11 SECOND PERIOD SWELL. BUOY
41012 WAS 12G16KTS WITH COMBINED SEAS 5 FT AND 3 FT 9 SECOND
SWELL.
RIP CURRENTS: HIGH RISK OF RIP CURRENTS TODAY BREAKERS OF 3-5 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 64 85 66 / 10 20 30 30
SSI 82 72 83 73 / 40 40 40 30
JAX 84 69 85 70 / 40 30 30 30
SGJ 83 73 84 75 / 40 30 30 30
GNV 87 67 87 68 / 40 20 30 30
OCF 88 67 89 69 / 40 20 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...NONE.
&&
ENYEDI/WALKERHazardous weather outlook, Sep 12, 3:24 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 324 AM EDT WED SEP 12 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-131015- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 324 AM EDT WED SEP 12 2012 ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... LONG PERIOD OCEAN SWELLS AND AN ONSHORE FLOW WILL IMPACT LOCAL BEACHES RESULTING IN A HIGH RISK FOR RIP CURRENTS. PLEASE REFER TO OUR COASTAL HAZARD MESSAGE FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... OCEAN SWELLS EMANATING FROM DISTANT TROPICAL CYCLONES WILL CONTINUE TO IMPACT AREA BEACHES. THE COMBINATION OF THE ONSHORE WINDS AND LONG PERIOD SWELLS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS THROUGH MUCH OF THIS WEEK. AN APPROACHING UPPER DISTURBANCE FROM THE GULF OF MEXICO WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:40 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 20 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.